Hail, Okmulgee
- When
- July 3, 5:22 PM CST
- Where
- Okmulgee County, Okmulgee
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.630, -95.970
Isolated severe thunderstorms occurred in Okmulgee and Muskogee Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Isolated severe thunderstorms occurred in Okmulgee and Muskogee Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 3, 2:28 PM CST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 328 PM CDT THU JUL 3 2008 .DISCUSSION... 20Z SFC ANALYSIS SHOWS WEAK FRONTAL BOUNDARY NEAR I-44 WITH MUCAPES AROUND 4000 J/KG ALONG AND SOUTH. CIN CONTINUES TO SLOWLY WEAKEN BUT THUNDERSTORMS THUS FAR HAVE REMAINED ISOLATED AND CONFINED NEARER TO THE 850 MB FRONT WHICH LIES A LITTLE SOUTH OF SFC FRONT POSITION. MCV NOTED ON VIS SATELLITE OVER EASTERN TX PANHANDLE WHICH CONTINUES TO SLOWLY DRIFT EAST. STORMS HAVE BEEN INCREASING OVER SW OKLAHOMA AS A RESULT AND LOOK FOR THIS TREND TO CONTINUE THROUGH THE LATE AFTERNOON AND EVENING ALONG AND NEAR THE AFOREMENTIONED BOUNDARIES. SEVERE THREAT IS LIMITED DUE TO WEAK FLOW BUT HAVE ALREADY SEEN A MESONET GUST OVER 40 MPH WITH ONE CELL IN ADAIR COUNTY. SO A FEW BRIEF DOWNBURSTS CAN BE EXPECTED THIS EVENING. HIGHEST POPS TONIGHT WILL BE PLACED THROUGH ROUGHLY THE MIDDLE THIRD OF THE CWA. OVERNIGHT ACTIVITY WILL LIKELY LEAVE A BOUNDARY IN LIEU OF THE WEAKENING COLD FRONT FRIDAY WITH ANOTHER ROUND OF SCATTERED THUNDERSTORMS...THIS TIME THE FOCUS COULD SHIFT A LITTLE SOUTH AND EAST. AGAIN ONLY ISOLATED STRONG DOWNBURSTS EXPECTED. BY FRIDAY NIGHT INTO SATURDAY THE MOIST AXIS SHOULD BEGIN TO LIFT BACK TOWARD THE NORTH...LIKELY EXTENDING ACROSS NE OKLAHOMA THROUGH CENTRAL ARKANSAS. 12Z GFS HINTS AT POSSIBLE MCS MAKING A RUN AT FAR NORTHEAST COUNTIES BY SAT MORNING BUT THIS SCENARIO IS NOT SUPPORTED BY ANY OTHER GUIDANCE. NO MAJOR CHANGES TO THINKING IN LATER PERIODS AS SUMMERTIME PATTERN REMAINS ESTABLISHED ACROSS MUCH OF THE COUNTRY. SUNDAY AND MONDAY SHOULD BE THE HOTTEST DAY AS UPPER RIDGE IS STRONGEST OVER THE AREA AT THIS TIME. MEDIUM RANGE MODELS HAVE TRENDED A LITTLE STRONGER WITH CENTRAL U.S. TROUGH TUE/WED OF NEXT WEEK AND ANOTHER FRONT WHICH WILL MAKE A RUN THROUGH THE CENTRAL PLAINS. THIS SHOULD BRING AT LEAST ISOLATED THUNDERSTORMS FOR TUE/WED ALONG WITH A ALIGHT DECREASE IN TEMPS. CONTINUES TO UNDERCUT MAV/MEX HIGH TEMPS THROUGH THE PERIOD... HOWEVER ACTUALLY WENT SLIGHTLY WARMER ON SATURDAY VS THE 12Z MAV WHICH IS LIKELY KEEPING TEMPS DOWN AS A RESULT OF ITS DEVELOPING MCS TO OUR NORTH. && .PRELIMINARY POINT TEMPS/POPS... TUL 70 90 71 91 / 40 30 30 20 FSM 69 89 68 90 / 30 40 30 30 MLC 72 90 70 93 / 30 30 20 20 BVO 65 88 68 91 / 30 30 30 30 FYV 66 84 66 87 / 50 40 30 30 BYV 67 85 65 84 / 50 40 40 30 MKO 69 89 68 89 / 40 30 30 20 MIO 67 87 67 87 / 40 30 30 30 F10 69 90 70 93 / 40 30 20 20 HHW 69 92 69 92 / 20 20 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23 LONG TERM....14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 455 PM CDT THU JUL 3 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 455 PM CDT THU JUL 3 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...NONE. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON AND EVENING. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... LATE THIS AFTERNOON...A SLOW MOVING COLD FRONT EXTENDED FROM FAR NORTHEASTERN OKLAHOMA INTO SOUTHWEST OKLAHOMA...GENERALLY ALONG THE I-44 CORRIDOR. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND JUST AHEAD OF THE BOUNDARY THIS LATE AFTERNOON AND EARLY EVENING. WHILE WIND PROFILES WILL REMAIN WEAK...ENOUGH INSTABILITY WILL BE PRESENT TO SUPPORT A THUNDERSTORM OR TWO THAT MAY BRIEFLY BECOME SEVERE INTO THE EVENING HOURS. GUSTY WINDS WILL BE THE MAIN THREAT. ONGOING ACTIVITY IS EXPECTED TO DISSIPATE WITH THE LOSS OF DAYTIME HEATING. HOWEVER...AREAS OF SHOWERS AND THUNDERSTORMS MAY REDEVELOP LATER TONIGHT AS THE LOW-LEVEL JET INCREASES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED GIVEN THE BREVITY AND ISOLATED NATURE OF ANY SEVERE WEATHER THAT MAY OCCUR INTO THE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... HE CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST FRIDAY INTO SATURDAY AS THE FRONTAL BOUNDARY LINGERS ACROSS THE AREA. A FEW AFTERNOON SEVERE THUNDERSTORMS COULD DEVELOP AND PERSIST INTO THE EVENING HOURS. THE FRONT WILL WASH OUT ON SUNDAY...LEAVING HIGH PRESSURE IN CONTROL THROUGH MONDAY. ANOTHER COLD FRONT WILL APPROACH THE AREA ON TUESDAY BRINGING THE POTENTIAL FOR MORE SHOWERS AND THUNDERSTORMS ALONG WITH IT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION. $$
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
245 PM CDT THU JUL 3 2008
ARZ010-OKZ069-032015-
ADAIR OK-WASHINGTON AR-
245 PM CDT THU JUL 3 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN WASHINGTON
IN NORTHEAST OKLAHOMA
CENTRAL ADAIR
AT 245 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF CHRISTIE...MOVING EAST AT 7 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...BARON...CHRISTIE...
WESTVILLE...SUMMERS AND CINCINNATI.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3608 9445 3584 9450 3587 9479 3610 9473
TIME...MOT...LOC 1945Z 280DEG 6KT 3600 9465SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
317 PM CDT THU JUL 3 2008
ARZ010-032045-
WASHINGTON AR-
317 PM CDT THU JUL 3 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
WESTERN WASHINGTON
AT 317 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CLYDE...MOVING EAST AT 11 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...MORROW...CLYDE AND CANEHILL.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3594 9429 3583 9433 3587 9450 3595 9446
TIME...MOT...LOC 2017Z 274DEG 10KT 3590 9442SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
502 PM CDT THU JUL 3 2008
ARZ010-019-020-032230-
CRAWFORD AR-FRANKLIN AR-WASHINGTON AR-
502 PM CDT THU JUL 3 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHEASTERN WASHINGTON AND NORTHEASTERN CRAWFORD
IN WEST CENTRAL ARKANSAS
NORTHERN FRANKLIN
AT 502 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF BIDVILLE...MOVING EAST AT 16 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...PARADISE...TAFT...BIDVILLE...
WATALULA...JETHRO...MOUNTAIN TOP...FERN...BARNES...TURNERS BEND...
CASS...REDDING...LOCKE AND MOUNT GAYLER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3547 9369 3547 9370 3565 9414 3581 9406
3579 9396 3576 9396 3576 9391 3578 9390
3573 9368
TIME...MOT...LOC 2202Z 291DEG 14KT 3570 9399The Tulsa radar (KINX), 71 km away, was scanning. The volume nearest the first event began at 23:22 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 126387, 126388.